Alert archive / Missouri / Freeze Warnings in 2011

Freeze Warning 5, NWS Springfield, MO

October 28, 201134 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this freeze warning at Oct 28, 2011, 3:39 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 29, 2011, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2011, 3:39 AM CDT (08:39 UTC)
In effect from
Oct 29, 2011, 12:00 AM CDT
Expired
Oct 29, 2011, 8:18 AM CDT
In force
8 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WWUS73 KSGF 280839
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CDT FRI OCT 28 2011

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL CAUSE
TEMPERATURES TO COOL BELOW THE FREEZING MARK TONIGHT OVER MOST
AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. 

SEVERAL LOCATIONS WILL LIKELY DROP INTO THE MIDDLE AND UPPER
20S...CREATING A HARD FREEZE...ENDING THE 2011 GROWING SEASON.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-098-101>104-
282045-
/O.NEW.KSGF.FZ.W.0005.111029T0500Z-111029T1400Z/
/O.CON.KSGF.FR.Y.0004.000000T0000Z-111028T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-SHANNON-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WINONA...EMINENCE...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
339 AM CDT FRI OCT 28 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING. 

* SHORT TERM TRENDS...EARLY MORNING TEMPERATURES WERE FALLING INTO
  THE LOW TO MID 30S OVER SOUTHEAST KANSAS AND FAR WESTERN
  MISSOURI.  

* TIMING AND AREAS AFFECTED...FROST IS EXPECTED TO DEVELOP EARLY
  THIS MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE LOW TO MID 30S.


* IMPACTS...FROST WITH TEMPERATURES IN THE LOW TO MID 30S MAY
  CAUSE SOME DAMAGE TO SENSITIVE VEGETATION THAT REMAINS OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ097-105-106-282045-
/O.NEW.KSGF.FZ.W.0005.111029T0500Z-111029T1400Z/
HOWELL-OZARK-OREGON-
INCLUDING THE CITIES OF...WEST PLAINS...GAINESVILLE...THEODOSIA...
THAYER...ALTON
339 AM CDT FRI OCT 28 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
SATURDAY. 

* TIMING AND AREAS AFFECTED...FREEZING TEMPERATURES ARE EXPECTED
  OVER MOST AREAS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE
  TONIGHT AND EARLY SATURDAY MORNING. 

* TEMPERATURE...TEMPERATURES WILL RANGE FROM THE MIDDLE 20S TO THE
  LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE
  VEGETATION THAT REMAINS OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CRAMER
4 follow-up statements
047 
WWUS73 KSGF 281354
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 AM CDT FRI OCT 28 2011

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL CAUSE
TEMPERATURES TO COOL BELOW THE FREEZING MARK TONIGHT OVER MOST
AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS.

SEVERAL LOCATIONS WILL LIKELY DROP INTO THE MIDDLE AND UPPER
20S...CREATING A HARD FREEZE...ENDING THE 2011 GROWING SEASON.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-098-101>104-
290200-
/O.CAN.KSGF.FR.Y.0004.000000T0000Z-111028T1400Z/
/O.CON.KSGF.FZ.W.0005.111029T0500Z-111029T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-SHANNON-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WINONA...EMINENCE...ANDERSON...PINEVILLE...
MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH
854 AM CDT FRI OCT 28 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
FROST ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM CDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ097-105-106-290200-
/O.CON.KSGF.FZ.W.0005.111029T0500Z-111029T1400Z/
HOWELL-OZARK-OREGON-
INCLUDING THE CITIES OF...WEST PLAINS...GAINESVILLE...THEODOSIA...
THAYER...ALTON
854 AM CDT FRI OCT 28 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY. 

* TIMING AND AREAS AFFECTED...FREEZING TEMPERATURES ARE EXPECTED
  OVER MOST AREAS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE
  TONIGHT AND EARLY SATURDAY MORNING.

* TEMPERATURE...TEMPERATURES WILL RANGE FROM THE MIDDLE 20S TO THE
  LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE
  VEGETATION THAT REMAINS OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HATCH
872 
WWUS73 KSGF 282056
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 PM CDT FRI OCT 28 2011

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL CAUSE
TEMPERATURES TO COOL BELOW THE FREEZING MARK TONIGHT OVER MOST
AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS.

SEVERAL LOCATIONS WILL LIKELY DROP INTO THE MIDDLE AND UPPER
20S...CREATING A HARD FREEZE...ENDING THE 2011 GROWING SEASON.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290900-
/O.CON.KSGF.FZ.W.0005.111029T0500Z-111029T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
356 PM CDT FRI OCT 28 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT SATURDAY. 

* TIMING AND AREAS AFFECTED...FREEZING TEMPERATURES ARE EXPECTED
  OVER MOST AREAS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS
  LATE TONIGHT AND EARLY SATURDAY MORNING.

* TEMPERATURE...TEMPERATURES WILL RANGE FROM THE MIDDLE 20S TO THE
  LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE
  VEGETATION THAT REMAINS OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

HATCH
597 
WWUS73 KSGF 290248
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 PM CDT FRI OCT 28 2011

...FREEZING TEMPERATURES EXPECTED TONIGHT...

.THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL CAUSE
TEMPERATURES TO COOL BELOW THE FREEZING MARK TONIGHT OVER MOST
AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS.

SEVERAL LOCATIONS WILL LIKELY DROP INTO THE MIDDLE AND UPPER
20S...CREATING A HARD FREEZE...ENDING THE 2011 GROWING SEASON.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291400-
/O.CON.KSGF.FZ.W.0005.111029T0500Z-111029T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
948 PM CDT FRI OCT 28 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY. 

* SHORT TERM TRENDS...LATE EVENING TEMPERATURES ACROSS THE REGION
  HAD ALREADY FALLEN INTO THE UPPER 30S AND LOWER 40S. UNDER CLEAR
  SKIES AND LIGHT WINDS...TEMPERATURES WILL FALL THROUGH THE 30S
  FOR THE REMAINDER OF THE OVERNIGHT PERIOD.

* TIMING AND AREAS AFFECTED...FREEZING TEMPERATURES ARE EXPECTED
  OVER MOST AREAS OF SOUTHEAST KANSAS AND THE MISSOURI OZARKS
  LATE TONIGHT AND EARLY SATURDAY MORNING.

* TEMPERATURE...LOW TEMPERATURES WILL RANGE FROM THE MIDDLE 20S TO
  THE LOWER 30S.

* IMPACTS...FREEZING TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE
  VEGETATION THAT REMAINS OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SCHAUMANN
591 
WWUS73 KSGF 291318
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 AM CDT SAT OCT 29 2011

.FREEZE WARNING CANCELLED.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291430-
/O.CAN.KSGF.FZ.W.0005.000000T0000Z-111029T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
818 AM CDT SAT OCT 29 2011

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
FREEZE WARNING. 

LOW TEMPERATURES IN MOST LOCATIONS THIS MORNING DIPPED INTO THE
UPPER 20S AND LOWER 30S...WITH THE COLDEST LOCATIONS ACROSS
CENTRAL MISSOURI AND IN VALLEYS AND OTHER LOW LYING AREAS. THE
ONSET OF SOUTHERLY WINDS HAVE ALLOWED TEMPERATURES TO RISE ABOVE
THE FREEZING MARK IN MOST LOCATIONS...AS A RESULT THE FREEZE
WARNING HAS BEEN CANCELLED.

$$

GAGAN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:45 AM CDT, 54 minutes earlier.

Area forecast discussion, Oct 28, 2:45 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 AM CDT FRI OCT 28 2011

.DISCUSSION...
CHILLY CONDITIONS WERE OBSERVED OVER THE NATIONS MID SECTION THIS
MORNING.  A CANADIAN HIGH PRESSURE SYSTEM WAS RESPONSIBLE FOR THE
COOLER WEATHER...CAUSING SKIES TO CLEAR AND WINDS TO RELAX.  EARLY
MORNING READINGS WERE FALLING INTO THE LOW TO MIDDLE 30S IN
SOUTHEAST KANSAS AND WESTERN MISSOURI.  MEANWHILE...CLOUD COVER IN
SOUTH CENTRAL MISSOURI LIMITED TEMPERATURES FROM FALLING OUT OF THE
MIDDLE 40S.

FOR TODAY...FANTASTIC WEATHER IS FORECASTED.  SKIES WILL FULLY CLEAR
LEADING TO PLENTY OF SUNSHINE.  LOOK FOR TEMPERATURES TO WARM INTO
THE UPPER 50S IN MOST LOCATIONS...WITH LIGHT NORTHERLY BREEZES.

THE PREVIOUSLY MENTIONED SURFACE HIGH...WILL FINALLY TRANSLATE
ACROSS THE OZARKS TONIGHT.  IN RESPONSE...WINDS WILL BECOME CALM
WHILE SKIES REMAIN CLEAR.  THESE CONDITIONS ARE CONDUCIVE TO MAXIMUM
RADIATIONAL COOLING...CAUSING OVERNIGHT LOWS TO FALL BELOW THE
FREEZING MARK IN MOST AREAS OF THE OZARKS.  BEWARE THAT MOST MODEL
GUIDANCES ARE SUGGESTING LOW TO MIDDLE 30S. HOWEVER...THE CANADIAN
MODEL SEEMS TO HAVE A BETTER HANDLE ON THE
SITUATION...THEREFORE...WE LEANED OUR FORECAST CLOSER TO THIS
OUTPUT.

WITH FREEZING TEMPERATURES EXPECTED TONIGHT...WE WILL POST A FREEZE
WARNING FOR MOST OF OUR COUNTIES.  FROST IS EXPECTED TO OCCUR ALMOST
EVERYWHERE...LEADING TO A FROST ADVISORY FOR AREAS THAT DO NOT
FREEZE.  WE WILL FINALIZE OUR COLLABORATION WITH SURROUNDING OFFICES
PRIOR TO ANNOUNCING WHICH COUNTIES GO UNDER A FREEZE WARNING...AND
WHICH COUNTIES ARE INCLUDED IN A FROST ADVISORY.

THIS WEEKEND LOOKS FANTASTIC...AS WARMER TEMPERATURES EVOLVE ACROSS
SOUTHERN MISSOURI.  THESE FAIR WEATHER CONDITIONS WILL OCCUR IN
RESPONSE TO A RETURN OF SOUTHERLY WINDS COMBINED WITH FULL SUNSHINE.
LOOK FOR AFTERNOON HIGHS IN THE 60S BOTH SATURDAY AND SUNDAY.  NO
RAIN IS FORECASTED THROUGH THE WEEKEND.

THE WARM AND DRY WEATHER WILL PERSIST INTO EARLY NEXT WEEK.  BOTH
THE GFS AND THE ECMWF SHOW UPPER FLOW WILL TRANSITIONING TO A ZONAL
PATTERN.  A PERIOD OF SOUTHWEST FLOW CAN NOT BE RULED OUT
EITHER...AS TROUGHING IS EXPECTED TO UNFOLD OVER THE WESTERN UNITED
STATES.

THE NEXT CHANCES FOR RAIN MAY OCCUR BY WEDNESDAY NIGHT OR THURSDAY
OF NEXT WEEK.  THERE ARE INDICATIONS THAT AN UPPER LEVEL DISTURBANCE
COULD PASS OVER THE REGION...TRIGGERING A FEW SHOWERS AND ISOLATED
THUNDERSTORMS.

CRAMER

&&

.AVIATION...

AN AREA OF LIGHT RAIN WILL CONTINUE TO SHIFT EAST OF KBBG
OVERNIGHT. SKIES WILL ALSO CLEAR FROM WEST TO EAST ACROSS SOUTHERN
MISSOURI. BELIEVE THIS WILL RESULT IN AT LEAST LIGHT FOG AT
KBBG...SO HAVE MAINTAINED MVFR VISIBILITIES STARTING LATE TONIGHT.
WILL STILL HAVE TO WATCH FOR DENSE FOG...ESPECIALLY IF CLOUDS CAN
CLEAR A BIT EARLIER. DRIER AIR FILTERING IN FROM THE NORTH SHOULD
KEEP VFR CONDITIONS GOING AT KSGF AND KJLN. ONCE ANY FOG CLEARS
FRIDAY MORNING...VFR IS THEN EXPECTED INTO FRIDAY EVENING.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 3 AM TO 9 AM CDT FRIDAY FOR MOZ055>058-
     066>071-077>083-088>096-098-101>104.

KS...FROST ADVISORY FROM 3 AM TO 9 AM CDT FRIDAY FOR KSZ073-097-101.

&&
Hazardous weather outlook, Oct 27, 7:47 PM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT THU OCT 27 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
747 PM CDT THU OCT 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FOG RISK.
  ELEVATED FROST RISK.

DISCUSSION...

  A CLEARING SKY AND LIGHT WIND WILL ALLOW FOR TEMPERATURES TO
  DIP INTO THE LOW TO MID 30S LATE TONIGHT INTO EARLY FRIDAY
  MORNING. THIS WILL ALLOW AREAS OF FROST TO DEVELOP. PATCHY
  FOG WILL ALSO BE POSSIBLE IN VALLEYS AND OTHER SHELTERED
  AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  TEMPERATURES WILL LIKELY DROP AGAIN INTO THE LOW TO MID 30S ON
  SATURDAY MORNING WITH ADDITIONAL FROST POTENTIAL.

  LOW RELATIVE HUMIDITY AND BREEZY WINDS WILL RESULT IN ELEVATED
  FIRE WEATHER CONDITIONS FRIDAY AND AGAIN NEXT TUESDAY ACROSS
  THE OSAGE PLAINS OF SOUTHEASTERN KANSAS AND WESTERN AND WEST
  CENTRAL MISSOURI.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

Nearby

Freeze Warnings in Missouri, 2011Freeze Warnings in Kansas, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.